Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 168 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed649    
    Printed34    
    Emailed1    
    PDF Downloaded81    
    Comments [Add]    

Recommend this journal

 
ARTICLE
Year : 2002  |  Volume : 44  |  Issue : 4  |  Page : 387-390

Challenge with Atypical Antipsychotic Drugs in Risperidone Induced Neuroleptic Malignant Syndrome : A Case Report


1 Assistant Professor, Department of Psychiatry, G.B Pant Hospital, New Delhi, India
2 Professor, Department of Psychiatry, G.B Pant Hospital, New Delhi, India
3 Professor, Department of Neurology, G.B Pant Hospital, New Delhi, India
4 Senior Resident, Department of Psychiatry, G.B Pant Hospital, New Delhi, India

Correspondence Address:
D N Mendhekar
Assistant Professor, Department of Psychiatry, G.B Pant Hospital, New Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 21206609

Rights and PermissionsRights and Permissions

There are several reports available on neuroleptic malignant syndrome (NMS) associated with risperidone but when a more stringent criterion is applied there are only a few. Report on challenge and rechallenge with various atypical antipsychotic drugs in re-emergence of post NMS psychosis is scanty. Our aim of presenting this is to highlight the differential response of various atypical antipsychotic drugs in the treatment of post NMS psychosis. This paper reports a young male with mild mental retardation who developed NMS on a low dose of nspendone. Eariierhe was on haloperidol 10 mg. which was stopped 10 days prior to initiation of risperidone therapy. Symptoms of NMS resolved within 36 hours with bromocnptine; but the patient relapsed to psychosis. Re-challenge with risperidone 1mg resulted in a dystonic reaction, with clozapine 12.5 mg he developed marked sedation, hypotension and urinary incontinence. Ultimately post NMS psychosis responded well to olanzapine 10mg and there was no recurrence of NMS. Olanzapine may be the better choice for the treatment of post NMS psychosis.



[PDF]*

        

Print this article         Email this article